Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 7, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Oct 15, 2020, 2:26 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Oct 16, 2020, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2020, 2:26 AM CDT (07:26 UTC)
- In effect from
- Oct 16, 2020, 3:00 AM CDT
- Expired
- Oct 16, 2020, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
All 37 counties
Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2147 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 231 m²/s²
- 0-3 km storm-relative helicity
- 387 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
418 WWUS73 KSGF 150726 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 226 AM CDT Thu Oct 15 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151930- /O.NEW.KSGF.FR.Y.0007.201016T0800Z-201016T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 226 AM CDT Thu Oct 15 2020 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Titus
3 follow-up statements
636 WWUS73 KSGF 151906 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 206 PM CDT Thu Oct 15 2020 MOZ071-082-083-098-161400- /O.UPG.KSGF.FR.Y.0007.201016T0800Z-201016T1400Z/ /O.NEW.KSGF.FZ.W.0007.201016T0800Z-201016T1400Z/ Phelps-Texas-Dent-Shannon- Including the cities of Northwye, Rolla, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, and Montier 206 PM CDT Thu Oct 15 2020 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Phelps, Texas, Dent and Shannon Counties. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ073-097-101-MOZ055>058-066>070-077>081-088>097-101>106-161400- /O.CON.KSGF.FR.Y.0007.201016T0800Z-201016T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 206 PM CDT Thu Oct 15 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT FRIDAY... * WHAT...Temperatures in the low to mid 30s will result in frost formation. The coldest temperatures will occur in protected valleys. * WHERE...Portions of southeast Kansas and central, south central, southwest and west central Missouri. * WHEN...From 3 AM to 9 AM CDT Friday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
755 WWUS73 KSGF 160831 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 331 AM CDT Fri Oct 16 2020 MOZ071-082-083-098-161400- /O.CON.KSGF.FZ.W.0007.000000T0000Z-201016T1400Z/ Phelps-Texas-Dent-Shannon- Including the cities of Northwye, Rolla, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, and Montier 331 AM CDT Fri Oct 16 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29. * WHERE...Shannon, Phelps, Texas and Dent Counties. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ KSZ073-097-101-MOZ055>058-066>070-077>081-088>097-101>106-161400- /O.CON.KSGF.FR.Y.0007.000000T0000Z-201016T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 331 AM CDT Fri Oct 16 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Temperatures as low as 31 will result in frost formation. * WHERE...Portions of southeast Kansas and central, south central, southwest and west central Missouri. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Titus
105 WWUS73 KSGF 161355 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 855 AM CDT Fri Oct 16 2020 MOZ071-082-083-098-161500- /O.EXP.KSGF.FZ.W.0007.000000T0000Z-201016T1400Z/ Phelps-Texas-Dent-Shannon- Including the cities of Northwye, Rolla, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, and Montier 855 AM CDT Fri Oct 16 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing. $$ KSZ073-097-101-MOZ055>058-066>070-077>081-088>097-101>106-161500- /O.EXP.KSGF.FR.Y.0007.000000T0000Z-201016T1400Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Barton-Cedar-Polk-Dallas-Laclede- Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence-Christian- Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 855 AM CDT Fri Oct 16 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... Temperatures have warmed above freezing. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Oct 14, 10:49 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Oct 14, 10:49 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1049 PM CDT Wed Oct 14 2020 .SHORT TERM...(This evening through Thursday) Dangerous fire weather conditions evolved this afternoon across the Missouri Ozarks and extreme southeast Kansas. Wind gusts exceeded 30 mph at times, while relative humidity dropped below 30 percent. These conditions are expected to continue through late afternoon. As we progress into the evening hours, wind speeds will decrease and humidity will increase for an overall improvement in fire weather conditions. A cold front will swing through tonight bringing a chance for some sprinkles or very light rain. We have some slight precipitation chances across southern Missouri to account for this. We still thin most, if not all locations will miss out on measurable rainfall. Cloud cover will help keep temperatures in the 50s tonight. The cold front will bring cooler temperatures into the area as highs on Thursday struggle to warm out of the 60s. Even colder temperatures are expected Thursday night and early Friday morning with lows in the 30s. There could be some patchy frost early Friday morning, however, widespread frost is not expected at this time. The best signal for frost is over sheltered regions in the eastern Ozarks. .LONG TERM...(Friday through Wednesday) Cool and quiet weather is expected over the weekend with highs in the 60s and 70s Friday through Sunday. Return flow will commence Friday night into Saturday, becoming gusty Saturday afternoon. This could create elevated to significant fire weather conditions yet again on Saturday. Another cold front will swing across the region on Sunday, bringing rain chances to the region Sunday evening and Sunday night. The models came in a little bit more bullish with QPF for the 12z runs, therefore, we are hopeful that we can get some rain across drought impacted areas of southern Missouri. A bit of a warming trend can be expected next work week as zonal to southwest flow aloft will allow southerly surface winds to bring some warmer air in from the Gulf. This could set the stage for some rainfall by the middle of next week. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1048 PM CDT Wed Oct 14 2020 A cold front will push through the region around 06z. This will cause surface winds to veer from south to north. As this front moves closer, skies will begin to fill in with clouds and ceilings will gradually lower. Scattered light showers may also be expected along and behind this passing front, but despite all of this, VFR conditions are anticipated through the TAF period. By early Thursday afternoon, skies will have cleared as a drier and cooler air mass settles in behind the front. Occasional 20 kt gusts are expected throughout this TAF period as the front approaches, reaches, and eventually pushes through the regional aerodromes. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Albano
Hazardous weather outlook, Oct 14, 9:51 PM CDT, 4 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 951 PM CDT Wed Oct 14 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160300- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 951 PM CDT Wed Oct 14 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Limited to elevated fire weather conditions will be possible each afternoon through the rest of the week. Elevated to significant fire weather conditions will be possible on Saturday. Some patchy frost will be possible on Friday morning as temperatures fall into the low to mid 30s. Sheltered areas in the eastern Ozarks will have the best chances at receiving a frost. Widespread frost is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Albano
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 2:06 PM CDT | Freeze Warning | SGF | Dent, Phelps, Shannon, Texas | 19 hr |
Nearby
Frost Advisories in Missouri, 2020Frost Advisories in Kansas, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.